yobotron: (Default)
[personal profile] yobotron
i went to the dr. today because my RLS (restless leg syndrome) is really bugging me lately and i'm having trouble sleeping. It's probably due to my iron levels being low (but not low enough to get an iron infusion) I'm supposed to be taking iron supplements 3x a day but anyone who has ever taken iron knows how hard that is to keep up. Plus with my surgically altered stomach, I'm not absorbing as much. If I take iron that doesn't have an enteric coating on it, I get tummy issues, if it has the coating on it, I don't absorb much. Anyway,the doctor suggested I try really really hard to take my iron for a few months and if I am compliant and it STILL doesn't go up, he'll consider infusion therapy. They don't like to do it because it is risky, they have to do it in the hospital (chemo center usually) because you can have a negative reaction even if you've done it before without one.

So also, he prescribed Klonopin (Klonopine?) for the RLS symptoms in the interim. Which kind of scares me. Isn't it super addictive? If I were an addict it would be pills all the way. Should I not take it? He only prescribed 20 pills so its not like i could take it forever. But isn't it dangerous? Didn't it kill a bunch of celebrities? I mean if it's something that people get addicted to it must be awesome and I totally want to try it. But I probably shouldn't, should I?

Date: 2013-05-01 05:03 pm (UTC)
From: [identity profile] electriclime.livejournal.com
Take Vitamin C with your iron. It helps it absorb more and may help the stomach a little. I should take iron every day but I don't because it makes my stomach want to die. I found the Vit C helps a little but isn't a cure. If it helps me absorb more of it ...I consider it a win.

Side effect of ambien? Helps restless leg syndrome (I have it, too). Or maybe I just sleep through it.

I found this weird thing where ..when my knees start acting up, I sit on the hard floor of the living room and stretch them out and in no time, I realize that the sensation has diminished. I don't know why it works, but it's only worked in the house in Bellingham.

Date: 2013-05-01 05:04 pm (UTC)
From: [identity profile] thekerriproject.livejournal.com
Definitely. Klonopin is a benzodiazepine, a class of drugs that is highly addictive. Klonopin can become physically and physiologically addictive. After taking the drug for a period of time, your body may develop a tolerance. After taking larger doses or taking the drug for a long time, you may become dependent on the drug. Missing a dose or taking a smaller dose may cause signs of withdrawal.

But your doctor only gave you 20 or so. Not likely enough to get dependent but it's always good to remember benzos are incredibly hard to get off of once you become addicted.

I have iron issues too. I feel for ya.

Date: 2013-05-01 06:42 pm (UTC)
From: [identity profile] sine.livejournal.com
klonopin is one of the less-addictive benzos; it started out being used for epilepsy. i took it for years (1 mg dose) without becoming addicted or increasing the dose, even after months of daily use. it has a relatively long half-life compared to xanax and valium (which is part of why it's less addictive); it tended to last around eight or so hours for me.

would using it every other night help with the concerns about dependence?

Date: 2013-05-01 06:44 pm (UTC)
From: [identity profile] sine.livejournal.com
oh, and it's *really* hard to kill yourself with benzos unless you add other cns depressants (like alcohol). this i know form my hotline days, where we had a chart of what was really really dangerous.

Date: 2013-05-01 06:48 pm (UTC)
From: [identity profile] princessgeek.livejournal.com
I took half of the pill he prescribed me last night (they are .5 mg) and I was unimpressed so I'm not super worried. I don't have enough to get addicted anyway I'm sure. I actually worry more about getting physically dependent and running out (happened with oxycodone once) than an actual addiction.

Date: 2013-05-01 08:24 pm (UTC)
From: [identity profile] princessgeek.livejournal.com
here's another question : do they make you stupid? Like today has been a comedy of errors. Lost my FSA card, lost my ATM card, found the FSA when looking for the ATM, dropped my wallet in a parking lot, couldn't find an address despite it being PRINTED ON THE WALL LIKE 100 times. I just feel scatterbrained. It's annoying. I wonder if it could be the drug even though I took like almost none of it.

Profile

yobotron: (Default)
Sharon Bruhn

December 2016

S M T W T F S
    123
45678910
11121314151617
18 192021222324
252627 2829 3031

Style Credit

Expand Cut Tags

No cut tags
Page generated Jul. 24th, 2017 02:40 pm
Powered by Dreamwidth Studios